Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have ovarian failure and prescribed Vagifem. How many days to abstain from unprotected sex?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5802 Questions
Question
Hello, I am 25 with ovarian failure and prescribed Vagifem. How many hours/days must you abstain from unprotected intercourse to avoid your partners penis from absorbing the medication?
Posted Sat, 17 Aug 2013 in Women's Health
 
 
Answered by Dr. Aarti Abraham 23 minutes later
Hello
Thanks for writing to us.
It is a concern for women using Vagifem about systemic absorption of the drug for their partner through the mucosa.
You should not have sexual intercourse right after Vagifem.
Generally, the recommendation is to wait for a few hours ( 2 - 3 hours ) at least after inserting Vagifem before having unprotected sexual intercourse.
Hope that answers your query.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Have ovarian failure and prescribed Vagifem. How many days to abstain from unprotected sex? 19 minutes later
My fiance and I thank you for the response. Although condom use would be the safest option to avoid absorption, will waiting at least 1-3 days after the dose have any negativeeffect on him at all?
 
 
Answered by Dr. Aarti Abraham 1 hour later
Thanks for the appreciation.
Waiting atleast 1 - 3 days after the dose will have absolutely no negative effect on him.
A few hours' wait is what literature recommends.
Do not worry.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Have ovarian failure and prescribed Vagifem. How many days to abstain from unprotected sex? 34 minutes later
My deepest thanks. You as well :)
 
 
Answered by Dr. Aarti Abraham 4 hours later
Nice interacting with you.
Bye.
:)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor